Alert archive / Oklahoma / River Flood Warnings in 2023

River Flood Warning 2, NWS Tulsa, OK

February 7, 2023Cherokee County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Feb 7, 2023, 6:48 PM CST for Cherokee County, Oklahoma. It took effect at Feb 9, 2023, 9:54 AM CST. It was in force for 18 hr.

The area

The outline as issued.

The facts

Issued
Feb 7, 2023, 6:48 PM CST (00:48 UTC)
In effect from
Feb 9, 2023, 9:54 AM CST
Expired
Feb 10, 2023, 3:29 AM CST
In force
18 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County Cherokee County, OK

The radar

The Tulsa radar (KINX), 65 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Illinois River (AR OK) near Tahlequah (TALO2). The gauge peaked at 11.17 ft at Feb 9, 2023, 10:00 PM CST.

actionminormoderate5101502/0802/0902/1002/11
Action stage
9 ft
Minor stage
11 ft
Moderate stage
14 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07196500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

653 
WGUS44 KTSA 080048
FLWTSA

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
648 PM CST Tue Feb 7 2023

...The National Weather Service in Tulsa OK has issued a Flood 
Warning for the following rivers in Oklahoma...

  Illinois River near Tahlequah affecting Cherokee County.


OKC021-081300-
/O.NEW.KTSA.FL.W.0002.230209T1554Z-230211T0350Z/
/TALO2.1.ER.230209T1554Z.230210T0600Z.230210T2149Z.NO/
648 PM CST Tue Feb 7 2023

...FLOOD WARNING IN EFFECT FROM THURSDAY MORNING TO LATE FRIDAY 
EVENING...
...REPLACES RIVER FLOOD ADVISORY...

* WHAT...Minor flooding is forecast.

* WHERE...Illinois River near Tahlequah.

* WHEN...From Thursday morning to late Friday evening.

* IMPACTS...At 13.0 feet, minor flooding occurs from near Hanging 
  Rock downstream towards Tahlequah. Access roads east of the Combs 
  Bridge near Eagles Bluff may be threatened. Extreme turbulence 
  makes the river too hazardous for floating.

* ADDITIONAL DETAILS...
  - At 6:30 PM CST Tuesday the stage was 6.3 feet.
  - Forecast...The river is expected to rise above flood stage
    late Thursday morning to a crest of 13.0 feet early Friday
    morning. It will then fall below flood stage Friday
    afternoon.
  - Flood stage is 11.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496
      3603 9496


$$
10 follow-up statements
623 
WGUS84 KTSA 080904
FLSTSA

Flood Statement
National Weather Service Tulsa OK
304 AM CST Wed Feb 8 2023

...The Flood Warning continues for the following rivers in 
Oklahoma...

  Illinois River near Tahlequah affecting Cherokee County.

  Illinois River near Watts affecting Adair and Delaware Counties.


OKC021-082115-
/O.EXT.KTSA.FL.W.0002.230209T1554Z-230211T0349Z/
/TALO2.1.ER.230209T1554Z.230210T0600Z.230210T2149Z.NO/
304 AM CST Wed Feb 8 2023

...FLOOD WARNING NOW IN EFFECT FROM THURSDAY MORNING TO LATE FRIDAY 
EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Illinois River near Tahlequah.

* WHEN...From Thursday morning to late Friday evening.

* IMPACTS...At 13.0 feet, minor flooding occurs from near Hanging 
  Rock downstream towards Tahlequah. Access roads east of the Combs 
  Bridge near Eagles Bluff may be threatened. Extreme turbulence 
  makes the river too hazardous for floating.

* ADDITIONAL DETAILS...
  - At 2:30 AM CST Wednesday the stage was 6.3 feet.
  - Forecast...The river is expected to rise above flood stage
    late tomorrow morning to a crest of 13.0 feet early Friday
    morning. It will then fall below flood stage Friday
    afternoon.
  - Flood stage is 11.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496
      3603 9496


$$

OKC001-041-082115-
/O.CON.KTSA.FL.W.0003.230209T1800Z-230210T0000Z/
/WTTO2.1.ER.230209T1800Z.230209T1800Z.230209T1800Z.NO/
304 AM CST Wed Feb 8 2023

...FLOOD WARNING REMAINS IN EFFECT FROM THURSDAY AFTERNOON TO 
TOMORROW EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Illinois River near Watts.

* WHEN...From Thursday afternoon to tomorrow evening.

* IMPACTS...At 13.0 feet, minor flooding occurs from the Arkansas 
  border to near Fidler's Bend. Extreme turbulence makes the river 
  unsafe for floating.

* ADDITIONAL DETAILS...
  - At 2:30 AM CST Wednesday the stage was 4.0 feet.
  - Forecast...The river is expected to rise to a crest of 13.0
    feet early tomorrow afternoon.
  - Flood stage is 13.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3619 9474 3615 9453 3607 9453 3611 9472


$$
827 
WGUS84 KTSA 081317
FLSTSA

Flood Statement
National Weather Service Tulsa OK
717 AM CST Wed Feb 8 2023

...The Flood Warning is extended for the following rivers in 
Oklahoma...

  Illinois River near Tahlequah affecting Cherokee County.


OKC021-090130-
/O.EXT.KTSA.FL.W.0002.230209T1715Z-230211T0600Z/
/TALO2.1.ER.230209T1715Z.230210T0600Z.230211T0000Z.NO/
717 AM CST Wed Feb 8 2023

...FLOOD WARNING NOW IN EFFECT FROM THURSDAY MORNING TO EARLY 
SATURDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Illinois River near Tahlequah.

* WHEN...From Thursday morning to early Saturday morning.

* IMPACTS...At 12.0 feet, minor flooding occurs from near Hanging 
  Rock downstream towards Tahlequah. Extreme turbulence makes the 
  river too hazardous for floating.

* ADDITIONAL DETAILS...
  - At 6:30 AM CST Wednesday the stage was 6.4 feet.
  - Forecast...The river is expected to rise above flood stage
    late tomorrow morning to a crest of 12.5 feet early Friday
    morning. It will then fall below flood stage Friday evening.
  - Flood stage is 11.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496
      3603 9496


$$

RBD
033 
WGUS84 KTSA 081939
FLSTSA

Flood Statement
National Weather Service Tulsa OK
139 PM CST Wed Feb 8 2023

...The Flood Warning continues for the following rivers in 
Oklahoma...

  Illinois River near Tahlequah affecting Cherokee County.

...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Illinois River near Watts affecting Adair and Delaware Counties.


OKC001-041-082045-
/O.CAN.KTSA.FL.W.0003.230209T1800Z-230208T1939Z/
/WTTO2.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
139 PM CST Wed Feb 8 2023

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Illinois River near Watts.

* ADDITIONAL DETAILS...
  - At 12:30 PM CST Wednesday the stage was 5.0 feet.
  - Forecast...The river is now expected to rise to a crest of
    11.5 feet early tomorrow afternoon, which is below flood
    stage.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3619 9474 3615 9453 3607 9453 3611 9472


$$

OKC021-090745-
/O.EXT.KTSA.FL.W.0002.230209T2315Z-230210T2100Z/
/TALO2.1.ER.230209T2315Z.230210T0600Z.230210T1500Z.NO/
139 PM CST Wed Feb 8 2023

...FLOOD WARNING NOW IN EFFECT FROM THURSDAY AFTERNOON TO FRIDAY 
AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Illinois River near Tahlequah.

* WHEN...From Thursday afternoon to Friday afternoon.

* IMPACTS...At 11.0 feet, minor flooding occurs from near Hanging 
  Rock downstream towards Tahlequah. Floating the river is too 
  hazardous due to strong turbulence.

* ADDITIONAL DETAILS...
  - At 12:30 PM CST Wednesday the stage was 7.0 feet.
  - Forecast...The river is expected to rise above flood stage
    Thursday afternoon, and continue rising to a crest of 11.5
    feet late Thursday evening. It will then fall below flood
    stage late Friday morning.
  - Flood stage is 11.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496
      3603 9496


$$
390 
WGUS84 KTSA 090152
FLSTSA

Flood Statement
National Weather Service Tulsa OK
752 PM CST Wed Feb 8 2023

...The Flood Warning is extended for the following rivers in 
Oklahoma...

  Illinois River near Tahlequah affecting Cherokee County.


OKC021-091400-
/O.EXT.KTSA.FL.W.0002.230210T0100Z-230211T0200Z/
/TALO2.1.ER.230210T0100Z.230210T0600Z.230210T2000Z.NO/
752 PM CST Wed Feb 8 2023

...FLOOD WARNING NOW IN EFFECT FROM THURSDAY EVENING TO FRIDAY 
EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Illinois River near Tahlequah.

* WHEN...From Thursday evening to Friday evening.

* IMPACTS...At 11.0 feet, minor flooding occurs from near Hanging 
  Rock downstream towards Tahlequah. Floating the river is too 
  hazardous due to strong turbulence.
  At 12.0 feet, minor flooding occurs from near Hanging Rock 
  downstream towards Tahlequah. Extreme turbulence makes the river 
  too hazardous for floating.

* ADDITIONAL DETAILS...
  - At 7:30 PM CST Wednesday the stage was 7.7 feet.
  - Forecast...The river is expected to rise above flood stage
    tomorrow evening to a crest of 11.5 feet early Friday
    morning. It will then fall below flood stage early Friday
    afternoon.
  - Flood stage is 11.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496
      3603 9496


$$

Lacy
364 
WGUS84 KTSA 090804
FLSTSA

Flood Statement
National Weather Service Tulsa OK
204 AM CST Thu Feb 9 2023

...The Flood Warning continues for the following rivers in 
Oklahoma...

  Illinois River near Tahlequah affecting Cherokee County.


OKC021-092015-
/O.EXT.KTSA.FL.W.0002.230209T2327Z-230210T1912Z/
/TALO2.1.ER.230209T2327Z.230210T0600Z.230210T1312Z.NO/
204 AM CST Thu Feb 9 2023

...FLOOD WARNING NOW IN EFFECT FROM THIS AFTERNOON TO EARLY TOMORROW 
AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Illinois River near Tahlequah.

* WHEN...From this afternoon to early tomorrow afternoon.

* IMPACTS...At 11.0 feet, minor flooding occurs from near Hanging 
  Rock downstream towards Tahlequah. Floating the river is too 
  hazardous due to strong turbulence.

* ADDITIONAL DETAILS...
  - At 1:30 AM CST Thursday the stage was 8.5 feet.
  - Forecast...The river is expected to rise above flood stage
    late this afternoon to a crest of 11.5 feet just after
    midnight tonight. It will then fall below flood stage
    tomorrow morning.
  - Flood stage is 11.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496
      3603 9496


$$
829 
WGUS84 KTSA 091333
FLSTSA

Flood Statement
National Weather Service Tulsa OK
733 AM CST Thu Feb 9 2023

...The Flood Warning continues for the following rivers in 
Oklahoma...

  Illinois River near Tahlequah affecting Cherokee County.


OKC021-100145-
/O.EXT.KTSA.FL.W.0002.230210T0000Z-230210T1342Z/
/TALO2.1.ER.230210T0000Z.230210T0500Z.230210T0742Z.NO/
733 AM CST Thu Feb 9 2023

...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING TO TOMORROW 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Illinois River near Tahlequah.

* WHEN...From this evening to tomorrow morning.

* IMPACTS...At 11.0 feet, minor flooding occurs from near Hanging 
  Rock downstream towards Tahlequah. Floating the river is too 
  hazardous due to strong turbulence.

* ADDITIONAL DETAILS...
  - At 6:30 AM CST Thursday the stage was 9.2 feet.
  - Forecast...The river is expected to rise above flood stage
    this evening to a crest of 11.2 feet late this evening. It
    will then fall below flood stage just after midnight tonight.
  - Flood stage is 11.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496
      3603 9496


$$

RBD
194 
WGUS84 KTSA 091941
FLSTSA

Flood Statement
National Weather Service Tulsa OK
141 PM CST Thu Feb 9 2023

...The Flood Warning continues for the following rivers in 
Oklahoma...

  Illinois River near Tahlequah affecting Cherokee County.

...The Flood Warning is extended for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County.


OKC079-100745-
/O.EXT.KTSA.FL.W.0001.000000T0000Z-230211T0217Z/
/PANO2.2.ER.230208T2118Z.230210T0000Z.230210T2017Z.NO/
141 PM CST Thu Feb 9 2023

...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW EVENING...

* WHAT...Moderate flooding is occurring and moderate flooding is 
  forecast.

* WHERE...Poteau River near Panama.

* WHEN...Until tomorrow evening.

* IMPACTS...At 35.0 feet, moderate flooding of agricultural lands 
  occur from Panama to Arkoma. Some local and county roads in the 
  floodplain become impassable.

* ADDITIONAL DETAILS...
  - At 1:30 PM CST Thursday the stage was 35.3 feet.
  - Forecast...The river is expected to rise to a crest of 35.5
    feet this evening. It will then fall below flood stage early
    tomorrow afternoon.
  - Flood stage is 29.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462
      3521 9470


$$

OKC021-100745-
/O.EXT.KTSA.FL.W.0002.230210T0200Z-230210T1320Z/
/TALO2.1.ER.230210T0200Z.230210T0600Z.230210T0720Z.NO/
141 PM CST Thu Feb 9 2023

...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING TO TOMORROW 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Illinois River near Tahlequah.

* WHEN...From this evening to tomorrow morning.

* IMPACTS...At 11.0 feet, minor flooding occurs from near Hanging 
  Rock downstream towards Tahlequah. Floating the river is too 
  hazardous due to strong turbulence.

* ADDITIONAL DETAILS...
  - At 1:30 PM CST Thursday the stage was 10.3 feet.
  - Forecast...The river is expected to rise above flood stage
    this evening to a crest of 11.2 feet just after midnight
    tonight. It will then fall below flood stage just after
    midnight tonight.
  - Flood stage is 11.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496
      3603 9496


$$

MAB
032 
WGUS84 KTSA 100057
FLSTSA

Flood Statement
National Weather Service Tulsa OK
657 PM CST Thu Feb 9 2023

...The Flood Warning is extended for the following rivers in 
Oklahoma...

  Illinois River near Tahlequah affecting Cherokee County.


OKC021-101300-
/O.EXT.KTSA.FL.W.0002.230210T0212Z-230210T1330Z/
/TALO2.1.ER.230210T0212Z.230210T0600Z.230210T0730Z.NO/
657 PM CST Thu Feb 9 2023

...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Illinois River near Tahlequah.

* WHEN...Until tomorrow morning.

* IMPACTS...At 11.0 feet, minor flooding occurs from near Hanging 
  Rock downstream towards Tahlequah. Floating the river is too 
  hazardous due to strong turbulence.

* ADDITIONAL DETAILS...
  - At 6:30 PM CST Thursday the stage was 10.9 feet.
  - Forecast...The river is expected to rise above flood stage
    this evening to a crest of 11.2 feet just after midnight. It
    will then fall back below flood stage just late tonight.
  - Flood stage is 11.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496
      3603 9496


$$

RJS
755 
WGUS84 KTSA 100151
FLSTSA

Flood Statement
National Weather Service Tulsa OK
751 PM CST Thu Feb 9 2023

...The Flood Warning is extended for the following rivers in 
Oklahoma...

  Illinois River near Tahlequah affecting Cherokee County.


OKC021-101330-
/O.EXT.KTSA.FL.W.0002.230210T0151Z-230210T1330Z/
/TALO2.1.ER.230210T0110Z.230210T0600Z.230210T0730Z.NO/
751 PM CST Thu Feb 9 2023

...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING TO TOMORROW 
MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Illinois River near Tahlequah.

* WHEN...From this evening to tomorrow morning.

* IMPACTS...At 11.0 feet, minor flooding occurs from near Hanging 
  Rock downstream towards Tahlequah. Floating the river is too 
  hazardous due to strong turbulence.

* ADDITIONAL DETAILS...
  - At 7:30 PM CST Thursday the stage was 11.0 feet.
  - Forecast...The river is expected to rise above flood stage
    this evening to a crest of 11.2 feet just after midnight. It
    will then fall back below flood stage just late tonight.
  - Flood stage is 11.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496
      3603 9496


$$

Lacy
433 
WGUS84 KTSA 100929
FLSTSA

Flood Statement
National Weather Service Tulsa OK
329 AM CST Fri Feb 10 2023

...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Illinois River near Tahlequah affecting Cherokee County.

OKC021-101030-
/O.CAN.KTSA.FL.W.0002.000000T0000Z-230210T0929Z/
/TALO2.1.ER.230210T0110Z.000000T0000Z.000000T0000Z.NO/
329 AM CST Fri Feb 10 2023

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Illinois River near Tahlequah.

* ADDITIONAL DETAILS...
  - At 2:30 AM CST Friday the stage was 10.9 feet.
  - Forecast...The river is expected to fall and remain below
    flood stage.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496
      3603 9496


$$

DH

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Feb 7, 5:11 PM CST, 1 hour 37 minutes earlier.

Area forecast discussion, Feb 7, 5:11 PM CST, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
511 PM CST Tue Feb 7 2023

...New AVIATION...

.SHORT TERM...
(The rest of this afternoon and Tonight)
Issued at 218 PM CST Tue Feb 7 2023

Surface frontal boundary remains mostly stationary across far
southeast Oklahoma with noticeably cooler temperatures across the
region this afternoon than recent days. Persistent southwesterly
flow aloft from a slowly approaching upper low, atop a relatively
moist airmass for this time of year continues to contribute to
widespread light to moderate showers this afternoon. Rain amounts
so far have been fairly light with some localized heavier totals
near an inch, but look for some heavier precip to overspread the
region later this afternoon and into tonight. The main focus will
be across portions of southeast Oklahoma and into west central
Arkansas, where isentropic ascent will be maximized near the 850mp
frontal surface. Steepening mid level lapse rates as the mid
level low moves closer to the region could produce some areas of
elevated instability, especially along the Red River, leading to
some scattered thunder potential heading into tonight.
Anomalously high PWAT values for this time of year in this region
could lead to some decent rain rates in any convective features
that develop. Therefore, an axis of heavy rainfall could set up
tonight, most likely near the frontal boundary across southeast
Oklahoma and western Arkansas. One to two inches of rain will be
possible tonight in these areas, with other locations seeing more
scattered light to moderate rain through the night.

Bowlan

&&

.LONG TERM...
(Wednesday through Tuesday)
Issued at 218 PM CST Tue Feb 7 2023

The upper low begin to open up and eject out over the Southern
Plains on Wednesday with precipitation continuing to overspread
the region as widespread synoptic ascent moves overhead. The main
focus for heavier precipitation will be the near stationary
frontal boundary draped across southeast Oklahoma and into
northwest Arkansas. An axis of heavy rainfall driven possibly by
some convective elements given some slight elevated instability
across southeast Oklahoma and western Arkansas, seems likely in
this region throughout the day Wednesday. Rises on area rivers
are expected and some localized flooding of rivers/streams and low
lying areas also seems a good bet. Will hold off on a Flood Watch
for now and leave it to the next shift to see how things are
progressing in terms of rain rates and amounts with the next suite
of data. Overall, the area of greatest rainfall will likely be
within a narrow axis while other areas see more persistent light
to occasionally moderate showers. Widespread one to two inches of
additional rainfall is possible on Wednesday, especially south of
I-40 with some localized areas possibly seeing more than two
inches. The system will lift northeast of the region on Wednesday
night into Thursday morning, with some lingering showers,
possibly mixing with a few snow flakes along the Kansas border
Wednesday night. No accumulations are expected as temperatures
remain near or above freezing. Also as the system exits, a period
of strong westerly winds gusts is expected on the backside of the
surface low and a wind advisory could be needed for a short period
for some gusts over 40 mph, especially in the terrain of
northwest Arkansas.

Seasonable conditions are expected on Thursday before the next
wave dives southeast out of the Northern Plains and grazes
northeastern portions of Oklahoma and northwest Arkansas Thursday
night. Overall moisture will be lacking with this system, but a
rain/snow mix is possible across far northeast Oklahoma and far
northwest Arkansas Thursday night into Friday morning. Some places
could pick up a couple tenths of accumulation on grassy surfaces,
but overall impacts are not expected with this system. Mid level
ridging will then build in this weekend with a return to sunny
skies and southerly winds. Temperatures will respond accordingly
with highs expected to be above normal Saturday into Monday.
Another system looks to be on track for next week bringing another
chance at seeing widespread rainfall, with more heavy rain
potential setting up possibly next Tuesday and Wednesday.

Bowlan

&&

.AVIATION...
(00Z TAFS)
Issued at 505 PM CST Tue Feb 7 2023

Poor aviating conditions will exist through the period, with
visibility reductions due to multiple rounds of rainfall, low
ceilings and even some potential for thunderstorm impacts
expected. Expect ceilings to decrease through the period, with IFR
ceilings developing overnight at MLC and the NW AR terminals and
tomorrow morning in NE OK. Will include a VCTS mention at FSM
from 12-18Z tomorrow, with that site most likely to see TS
impacts. MLC would have the next best potential, but currently
feel the chance is below mentionable levels there.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   41  46  34  51 /  80  90  60   0
FSM   48  58  37  57 /  90  90  50   0
MLC   43  50  34  55 / 100  90  40   0
BVO   37  45  29  50 /  60  90  70   0
FYV   42  56  34  55 /  90  90  70   0
BYV   41  52  36  53 / 100  90  70   0
MKO   43  50  34  52 /  90  90  60   0
MIO   41  48  33  50 /  80 100  80   0
F10   41  47  33  52 /  90  90  50   0
HHW   48  57  34  57 / 100  90  30   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...04
LONG TERM....04
AVIATION...22
Hazardous weather outlook, Feb 7, 4:56 PM CST, 1 hour 52 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
456 PM CST Tue Feb 7 2023

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
456 PM CST Tue Feb 7 2023

...PERIODS OF HEAVY RAINFALL THROUGH WEDNESDAY...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

FLASH FLOOD.
	RISK...Limited.
	AREA...Southeast Oklahoma into western Arkansas.
	ONSET...This evening.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Much of eastern Oklahoma and western Arkansas.
	ONSET...Ongoing.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Elevated.
	AREA...Mainly southeast Oklahoma.
	ONSET...This evening.

DISCUSSION...

Areas of rain will become more widespread this evening and continue
through the night as an upper level low approaches the area. There
will be enough elevated instability for some thunderstorms across
southeast Oklahoma and into west-central Arkansas.

Additional rainfall amounts of a half inch approaching locally 2 inches will
be possible through tonight. The higher end of these amounts look
to be across southeast Oklahoma and western Arkansas, which could create the
potential for localized flash flood conditions overnight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential.
THURSDAY...Winter Weather Potential...High Wind Potential.
FRIDAY...High Wind Potential.
SATURDAY...No Hazards.
SUNDAY...High Wind Potential.
MONDAY...No Hazards.

EXTENDED DISCUSSION...

Widespread rain along with chances for thunderstorms are forecast to
be ongoing Wednesday morning, and continue through the day ahead of
an upper level low pressure system moving into the region. The
greater potential for thunder is forecast across southeast Oklahoma.
Rain showers finally begin to taper off from southwest to northeast
Wednesday night with the exiting low pressure system. Additional
rainfall of a half inch to locally over one and a half inches will
be possible Wednesday into Wednesday night. Again, the higher of
these amounts are forecast over southeast Oklahoma into northwest
Arkansas. Both areal flooding as well as main-stem river flooding
could be possible with the multiple day rainfall.

A second upper level low pressure system is forecast to quickly move
across the region Thursday night and Friday. Indications show an
isolated potential for a few snow flakes and or light snow to be
possible near the Oklahoma Kansas border into far northwest Arkansas
late Thursday night into early Friday morning. Little to no
accumulations and no impacts are expected. Behind this second
system, southerly winds return for the weekend and become gusty
Sunday ahead of another low pressure system looking to move into the
region early next week.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Data shows the greater potential for river flooding within the Illinois River
and the Poteau River Basins. Those with interests along these rivers should
continue to monitor latest forecasts.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 6:50 PM CSTRiver Flood WarningTSAAdair, Delaware47 hr
Feb 7, 6:51 PM CSTRiver Flood AdvisoryTSACherokee, Delaware41 hr
Feb 8, 12:13 AM CSTFlood WatchTSAChoctaw, Latimer, Pushmataha23 hr
Feb 8, 1:48 AM CSTAreal Flood WarningTSAChoctaw, Latimer, LeFlore, Pushmataha7 hr
Feb 8, 7:54 AM CSTRiver Flood WarningTSAPushmataha18 hr
Feb 8, 7:55 AM CSTRiver Flood WarningTSALeFlore25 hr
Feb 8, 9:31 AM CSTAreal Flood AdvisoryTSAChoctaw, Latimer, LeFlore, Pushmataha3 hr
Feb 8, 10:25 AM CSTAreal Flood WarningTSALatimer, LeFlore, Pushmataha, Sequoyah19 hr
Feb 8, 11:58 AM CSTAreal Flood AdvisoryTSAAdair, Haskell, Latimer, Sequoyah10 hr
Feb 8, 12:43 PM CSTAreal Flood WarningTSAChoctaw, Latimer, LeFlore, Pushmataha9 hr

Nearby

River Flood Warnings in Oklahoma, 2023Every river flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.